Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 16, 2022, 8:59 PM CST for 21 counties in Texas; 4 parishes in Louisiana; Miller County, Arkansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 8:59 PM CST (02:59 UTC)
- Expired
- Feb 17, 2022, 2:27 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
All 26 counties
Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS74 KSHV 170259 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 859 PM CST Wed Feb 16 2022 ARZ070-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-171100- /O.NEW.KSHV.WI.Y.0002.220217T0300Z-220217T1200Z/ Miller-Caddo-Bossier-De Soto-Sabine-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 859 PM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...South winds up to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
1 follow-up statement
799 WWUS74 KSHV 170827 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 227 AM CST Thu Feb 17 2022 ARZ070-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-171630- /O.CAN.KSHV.WI.Y.0002.000000T0000Z-220217T1200Z/ /O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/ Miller-Caddo-Bossier-De Soto-Sabine-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 227 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph this morning becoming northwest with gusts up to 40 mph expected. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059>061-071>073-LAZ003>006-011>014-018>022-OKZ077- 171630- /O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Webster-Claiborne-Lincoln-Red River-Bienville-Jackson- Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, and Broken Bow 227 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph this morning becoming northwest with gusts up to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma and south central and southwest Arkansas. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:45 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 16, 5:45 PM CST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 545 PM CST Wed Feb 16 2022 .AVIATION... Conditions to deteriorate overnight as a cold front approaches the region. VFR ceilings to become MVFR by 17/06Z with showers and thunderstorms increasing in coverage from the northwest, becoming widespread across area terminals by 17/12Z-17/15Z. Conditions to gradually improve after 17/18Z. Otherwise southerly winds around 10 to 15 knots tonight to increase to 15 to 20 knots after 17/12Z, becoming northwest by 17/18Z. /05/ && .PREV DISCUSSION... /issued 321 PM CST Wed Feb 16 2022/ SHORT TERM.../Tonight through Thursday Night/ A rather complex pattern has set up with a strong shortwave digging south across Southern Arizona/New Mexico and Northern Mexico. This trough will become negatively-tilted but is expected to weaken as it ejects northeast across the Texas Panhandle overnight tonight and eventually into Kansas on Thursday. A second shortwave trough will dislodge from the northern stream and dive southward into the Four Corners Region. All of these will merge together as one large, elongated trough axis by late Thursday afternoon. At the surface, a cold front was draped across Kansas and a dry line trails from the front over Northwest Oklahoma southward across West Texas. Widely scattered, light showers have developed across the area in a strong warm air advection regime today. This activity has been somewhat persistent but should diminish by early this evening as the atmosphere stabilizes. Farther to the west, scattered thunderstorms are expected to develop tonight, probably just before midnight, across Southeast Oklahoma and portions of East Texas. An isolated severe storm cannot be ruled out, but a relatively strong cap and weak instability may prove to be a limiting factor. Thunderstorms coverage and intensity should increase after midnight and especially towards daybreak as strong large scale ascent spreads over the area ahead of the dryline. The chances for severe convection should be higher after sunrise as the strong forcing becomes more aligned with the strong kinematic fields. However, there are several factors that make the severe weather potential highly uncertain. First, a relatively strong cap will still be in place with only weak instability. Large scale ascent will be so strong that convective coverage will likely be quite high, resulting in a relative messy storm mode. While deep layer shear is quite strong, surface winds are expected to veer just ahead of the main line of convection and the dryline, which would limit the low-level shear and tornado potential. There is concern that an isolated storm or two may be able to become deeply rooted and take advantage of the strong wind fields in place, particularly over Southern Arkansas and Northeast/North Central Louisiana where there may be enough time for some diurnal instability to build during the day. At this time, the main severe weather threat appears to be damaging wind gusts given the strong winds aloft. The severe weather threat should rapidly end from west to east during the afternoon and should end entirely by late afternoon as the storms move east. Very strong and gusty southerly winds will likely persist tonight and into Thursday. There may be some isolated instances where speeds approach or exceed Wind Advisory criteria. We've already seen that this afternoon in Shreveport, but those observations have been few and far between. Model guidances suggests wind gusts immediately ahead of the front could increase to around 35 kts for a few hours between sunrise and noon over Northeast Louisiana and South Central Arkansas. However, confidence was too low to warrant and advisory at this time. Wind gusts should diminish after the frontal passage, but sustained speeds over 15 to 20 kts as the winds become northwesterly after the front. These winds will advect significantly colder and drier air into the region. High temperatures will be reached very early in the day across the northwest half of the area with falling temperatures expected the remainder of the day. In fact, temperatures in portions of McCurtain County could fall close to 30 degrees F between sunrise and sunset Thursday. Below freezing temperatures can be expected areawide Thursday night/Friday morning. CN LONG TERM.../Friday through Tuesday Night/ After a chilly start, daytime temperatures on Friday will climb into the 50s areawide under clearing skies with northerly winds funneling cool and dry air into the Four State Region. Mostly clear and dry conditions will continue through Saturday under a surface ridge, with lows just below the freezing mark across the region rebounding to warmer seasonable highs in the 60s. As upper level flow reorganizes into a southwesterly regime over the ArkLaTex, the established warming trend will continue through the remainder of the weekend and into next week, with highs increasing noticeably every day, from upper 60s Sunday to lower 70s Monday and numerous sites aiming at upper 70s for Tuesday. Lows will likewise be above average, warming into the 50s and lower 60s. Sunday will see the return of cloud cover from the southwest as early as daybreak across portions of east Texas, with most zones along and south of the I-30 corridor seeing mostly cloudy conditions by the end of the weekend. Ahead of the next weathermaker, an upper level trough setting up over the western CONUS, southerly surface flow will return by daybreak Sunday and serve to prime the region for the return of rainfall. At this time, Sunday looks to remain dry, with lower end PoPs not returning to the area until after midnight Monday. By daybreak Monday, likely PoPs overtake the entire Four State Region and remain through the daytime hours. Rainfall chances will diminish slightly overnight Monday into Tuesday before another wave of increasing PoPs moves in during the day Tuesday. PoPs linger into Tuesday night as this warm and wet workweek continues. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 74 30 54 / 50 90 0 0 MLU 64 76 31 53 / 40 100 0 0 DEQ 59 64 22 54 / 80 90 0 0 TXK 64 69 28 53 / 70 90 0 0 ELD 62 72 27 52 / 50 100 0 0 TYR 62 67 28 54 / 60 80 0 0 GGG 63 71 28 54 / 50 90 0 0 LFK 64 74 30 57 / 40 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09/26
Hazardous weather outlook, Feb 16, 11:58 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 1158 AM CST Wed Feb 16 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1158 AM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase in coverage in western areas overnight, however, the most hazardous impacts will not occur before sunrise on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will increase once again after daybreak on Thursday as a strong storm system pushes across the Four State Region. These thunderstorms have the greatest chance of becoming strong to severe through the day. At this time, all modes of severe weather are considered possible, including damaging winds, large hail and isolated tornadoes. After storms exit the region on Thursday, no further hazardous conditions are anticipated through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:27 AM CST | Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Feb 17, 6:49 AM CST | Special Weather Statement | SHV | Red River | 41 min |
| Feb 17, 10:16 AM CST | Special Weather Statement | SHV | Red River | 44 min |
| Feb 17, 11:00 AM CST | Special Weather Statement | SHV | Winn | 30 min |
| Feb 17, 11:53 AM CST | Special Weather Statement | SHV | Caldwell | 37 min |
| Feb 17, 7:26 AM CST | Special Weather Statement | SHV | Sevier | 49 min |
| Feb 17, 10:46 AM CST | Special Weather Statement | SHV | Union | 29 min |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.